Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
catdog1

Photosensivity, Please Help

Recommended Posts

I was on doxycycline, an oral antibiotic, for 9 months along with sodium sulfacetamide and .1 retin a cream. It worked perfectly, I didn't have any type of pimple for the entire time. The only thing is it made my skin pretty dry and red, but at the time I didn't mind because I had clear skin.

Now that it's summer and I'll be going to college in California, the sun is inevitable and just too strong even though I wear sunscreen. So I went off my antibiotic before summer began (I still use the other topical prescriptions) and the dryness and redness went away but i'm starting to break out again. I'm at a loss for what to do - since most prescription acne meds make your skin photosensitive. Me and my derm are thinking about birth control, but i'm worried it won't work like the antibiotics did. I wish there was a way for me to continue antibiotics without the intense sun sensitivity it causes. any advice?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×